Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 154, NWS Amarillo, TX

August 27, 2006Hutchinson County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 27, 2006, 8:34 PM CDT for Hutchinson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2006, 8:34 PM CDT (01:34 UTC)
Expired
Aug 27, 2006, 9:30 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Hutchinson County, TX

The radar

The Amarillo radar (KAMA), 75 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1124 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1124 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1410 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:52 PM CDT, 5 hours 42 minutes earlier.

Area forecast discussion, Aug 27, 2:52 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SUN AUG 27 2006

.DISCUSSION...
SHORT TERM FORECAST CONCERNS WILL BE ANY SEVERE WEATHER DEVELOPING
ACROSS THE PANHANDLES THROUGH TONIGHT. CLEARING ACROSS THE AREA HAS
ALLOWED FOR BETTER SURFACE HEATING THAN YESTERDAY WHICH IS ALREADY
CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP TO OUR NORTHWEST AND
SOUTHEAST. DIFFLUENCE AHEAD OF A MID AND UPPER LEVEL TROUGH ROTATING
EAST OUT OF THE SOUTHERN ROCKIES SHOULD CAUSE SHOWERS AND
THUNDERSTORMS TO INCREASE FIRST IN EASTERN NEW MEXICO...THEN SPREAD
EAST INTO OUR CWA THIS EVENING AND OVERNIGHT. FORECAST SOUNDINGS SHOW
DECENT INSTABILITY AROUND 2K J/G BUT WITH WEAK 0-3KM SHEAR PRIMARY
THREAT SHOULD BE HAIL.

MOST OF THE CONVECTION SHOULD BE DONE BY DAWN AS A SECONDARY SURGE OF
COOL NORTHERLY AIR INVADES IN THE WAKE OF THE PASSING UPPER TROUGH.
TEMPERATURES SHOULD GRADUALLY REBOUND THE REMAINDER OF THE WEEK UNTIL
THE NEXT COLD FRONT LATE FRIDAY OR EARLY SATURDAY. LATEST GFS HAS
SPED THE PROGRESS OF THE FRONT UP TO MOVING IT THROUGH BEFORE PEAK
HEATING ON FRIDAY...BUT I FEEL THIS IS A BIT FAST. ENSEMBLE GFS AND
ECMWF CONTINUE TO SHOW THE FRONT MOVING THROUGH EARLY SATURDAY. PLUS
I DO NOT LIKE THE LOOK OF THE HIGHLY AMPLIFIED...YET LOW WAVELENGTH
UPPER PATTERN THE LATEST GFS HAS SET UP. SO WILL GO ABOVE GUIDANCE
FOR FRIDAY AND BELOW GUIDANCE FOR SATURDAY.

HENNIG

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                61  82  60  82 /  40  20  10  10
BEAVER OK                  60  81  59  83 /  30  10  10  10
BOISE CITY OK              59  79  55  82 /  30  10  10  10
BORGER TX                  66  85  64  85 /  30  10  10  10
BOYS RANCH TX              62  84  61  85 /  40  20  10  10
CANYON TX                  59  82  58  84 /  40  20  10  10
CLARENDON TX               65  85  63  84 /  40  20  10  10
DALHART TX                 60  80  57  83 /  40  20  10  10
GUYMON OK                  60  84  59  83 /  30  10  10  10
HEREFORD TX                59  80  59  83 /  50  30  10  10
LIPSCOMB TX                61  83  59  84 /  30  10   0  10
PAMPA TX                   65  81  62  81 /  30  20  10  10
SHAMROCK TX                66  87  62  85 /  40  20  10  10
WELLINGTON TX              68  87  64  86 /  60  20  10  10

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/10
Hazardous weather outlook, Aug 27, 3:20 PM CDT, 5 hours 14 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
320 PM CDT SUN AUG 27 2006

OKZ001>003-TXZ001>020-281100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
320 PM CDT SUN AUG 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM CDT FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AS WELL AS THE NORTHWEST AND
NORTH CENTRAL TEXAS PANHANDLE. THE MAIN THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE FOR THUNDERSTORMS MONDAY MAINLY IN THE
CENTRAL TO SOUTHERN TEXAS PANHANDLE. THEN A SLIGHT CHANCE FOR
THUNDERSTORMS TUESDAY MAINLY IN THE WESTERN OKLAHOMA PANHANDLE...AND
AGAIN FROM THURSDAY THROUGH SUNDAY. SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

SCHNEIDER

In the hours before

Special weather statement, Aug 27, 7:19 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
719 PM CDT SUN AUG 27 2006

TXZ019-280045-
DONLEY TX-
719 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN NORTHERN DONLEY COUNTY...

AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF HOWARDWICK MOVING EAST AT 20
MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN NORTHERN DONLEY COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.

KRAMAR
Local storm report, Aug 27, 7:30 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
730 PM CDT SUN AUG 27 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             6 NNW CACTUS            36.12N 102.05W
08/27/2006  E0.88 INCH       SHERMAN            TX   PUBLIC

            PENNY TO NICKEL SIZE HAIL FELL UNTIL 717 PM...NEARLY
            COVERED THE GROUND...ALONG WITH STRONG WINDS

&&

MK
Local storm report, Aug 27, 7:34 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
734 PM CDT SUN AUG 27 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0727 PM     HAIL             CACTUS                  36.04N 102.01W
08/27/2006  E0.88 INCH       MOORE              TX   LAW ENFORCEMENT

            AT THE COTTON GIN ON U.S. HIGHWAY 287

&&

KJS
Local storm report, Aug 27, 7:49 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
749 PM CDT SUN AUG 27 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             5 NW DUMAS              35.91N 102.03W
08/27/2006  E0.88 INCH       MOORE              TX   TRAINED SPOTTER

&&

GW
Local storm report, Aug 27, 8:12 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT SUN AUG 27 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             10 N DUMAS              36.01N 101.97W
08/27/2006  E0.88 INCH       MOORE              TX   LAW ENFORCEMENT

&&

DH
Special weather statement, Aug 27, 8:15 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
815 PM CDT SUN AUG 27 2006

TXZ006-280145-
HARTLEY TX-
815 PM CDT SUN AUG 27 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY COUNTY...

AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME SOUTHEASTERN HARTLEY COUNTY MOVING
SOUTH AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:04 PM CDTSevere Thunderstorm WarningAMAMoore, Sherman56 min
Aug 27, 7:53 PM CDTSevere Thunderstorm WarningAMAMoore67 min
Aug 27, 8:43 PM CDTTornado WarningAMACarson, Hutchinson32 min
Aug 27, 8:58 PM CDTSevere Thunderstorm WarningAMAPotter62 min
Aug 27, 9:15 PM CDTSevere Thunderstorm WarningAMACarson60 min
Aug 27, 9:36 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.